Alert archive / Minnesota / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 129, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 14, 2019, 5:51 PM CDT for Becker County, Minnesota. It was in force for 15 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2019, 5:51 PM CDT (22:51 UTC)
- Expired
- Jul 14, 2019, 6:06 PM CDT
- In force
- 15 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Becker County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 138 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 5:54 PM CDT | HAIL 1 | 4 N Audubon, MN | LOTS OF DIME OT QUARTER SIZED HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 14, 3:39 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 10.9 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 302 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 974 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
285
WUUS53 KFGF 142251
SVRFGF
MNC005-142345-
/O.NEW.KFGF.SV.W.0129.190714T2251Z-190714T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Grand Forks ND
551 PM CDT Sun Jul 14 2019
The National Weather Service in Grand Forks has issued a
* Severe Thunderstorm Warning for...
Central Becker County in northwestern Minnesota...
* Until 645 PM CDT.
* At 550 PM CDT, a severe thunderstorm was located over Westbury, or
7 miles northwest of Detroit Lakes, moving east at 25 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* This severe thunderstorm will be near...
Richwood and Detroit Lakes around 600 PM CDT.
Rochert around 615 PM CDT.
Height Of Land Lake around 620 PM CDT.
Southern Many Point Lake and Toad Lake around 635 PM CDT.
Other locations impacted by this severe thunderstorm include Many
Point Scout Camp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4673 9599 4698 9605 4710 9553 4674 9541
TIME...MOT...LOC 2250Z 259DEG 23KT 4691 9592
HAIL...1.50IN
WIND...60MPH
$$
Hopkins1 follow-up statement
874
WWUS53 KFGF 142306
SVSFGF
Severe Weather Statement
National Weather Service Grand Forks ND
606 PM CDT Sun Jul 14 2019
MNC005-142315-
/O.CAN.KFGF.SV.W.0129.000000T0000Z-190714T2345Z/
Becker MN-
606 PM CDT Sun Jul 14 2019
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BECKER COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
northwestern Minnesota.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Grand Forks.
LAT...LON 4673 9599 4698 9605 4710 9553 4674 9541
TIME...MOT...LOC 2300Z 259DEG 23KT 4693 9577
$$
HopkinsWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:59 PM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Jul 14, 2:59 PM CDT, 2 hours 52 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 259 PM CDT Sun Jul 14 2019 .SHORT TERM...(This evening through Monday) Issued at 258 PM CDT Sun Jul 14 2019 Main impact in the short term forecast is continued chances for severe weather, both this evening and again on Monday. This afternoon, visible satellite data shows an unstable airmass across much of northwest and west central MN. As a weak shortwave trough aloft passes into the region amidst ridging aloft, moderate instability, dew points in the 60s to mid 70s, and marginal to moderate shear, there will continue to be potential for isolated severe weather development across much of the region. Best chance for severe weather late this afternoon and this evening will be for southeast ND and west central MN where mid afternoon satellite data shows capping is weakest with evidence of isolated to scattered agitated and glaciated cumulus having already developed. All threats are possible with isolated to scattered thunderstorms occurring this evening, including locally heavy rainfall and a tornado or two. Potential for severe weather will taper off later this evening and for much of the overnight period. Short term models suggest a complex of storms will be able to develop across portions of the southern Canadian prairie overnight. This complex may move into or brush the forecast area from the north late tonight, mainly affecting areas north of US Hwy 2. This complex would be propagating ahead of the main surface low and could pose a small threat for additional severe weather. With temperatures only falling into the 60s overnight amidst strong warm air advection and dew points in the 60s, some guidance shows potential for patchy fog overnight and early Monday. Monday will once again be hot and humid with heat index values nearing 100 degrees for portions of the region, especially southeast ND and west central MN. Another round of severe weather will be possible for much of the region (all but the Devils Lake basin) again on Monday as a surface low propagates eastward across MB, draping a cold front from northeast to southwest across the forecast area. Marginal bulk effective shear and moderate instability developing east of the Red River Valley and along and ahead of the associated surface trough will bring potential for strong to severe scattered thunderstorms in Monday afternoon and evening. .LONG TERM...(Tuesday through Sunday) Issued at 258 PM CDT Sun Jul 14 2019 Warm and active weather continues with zonal flow/shortwaves moving over top of upper ridge remains in place through next weekend. The period will start out in a lull between systems early on Tuesday but activity looks to pick up again by the evening. Deterministic models are in pretty good agreement on a fairly wet mid-week with a few significant shortwaves approaching. QPF M-climate seems to agree with some high percentile values for Wednesday and Wednesday night. Shortwaves become impossible to resolve by the end of the week and into the weekend, but pattern continues to be active. With the ridge just to our south or southeast somewhat warmer than average temperatures will remain with highs in the 80s and lows in the 60s. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 110 PM CDT Sun Jul 14 2019 Isolated to scattered severe TSRA are expected to develop across the southern Red River Valley and areas east in west central MN this afternoon and early evening, so added low VFR cigs and VCTS mention when this is most likely for KFAR and KBJI. Elsewhere, cannot rule out isolated TSRA near other TAF sites but likelihood of this occurring is lower. Otherwise expect VFR cigs and vsbys across the region for much of the afternoon and night. Guidance has started to hint at fog development with southerly winds and high low level moisture content late tonight and early Monday, but confidence is low so will leave out of TAF at this time. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. && SHORT TERM...BP LONG TERM...JR AVIATION...BP
Hazardous weather outlook, Jul 14, 3:05 PM CDT, 2 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 305 PM CDT Sun Jul 14 2019 NDZ006>008-014>016-024-026>030-054-152015- Towner-Cavalier-Pembina-Benson-Ramsey-Eastern Walsh County-Eddy- Nelson-Grand Forks-Griggs-Steele-Traill-Western Walsh County- 305 PM CDT Sun Jul 14 2019 This hazardous weather outlook is for portions of eastern North Dakota. .DAY ONE...This Afternoon and Tonight Isolated severe thunderstorms are possible this afternoon and evening. The main hazards will be large hail up to ping pong ball size and damaging wind gusts up to 70 mph. Isolated tornadoes and localized very heavy rainfall are also possible. The Maple River near Mapleton, the Sheyenne River near Harwood, and several points along the Red River mainstem between Fargo and Grand Forks remain high due to the recent rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday Periodic thunderstorms are possible throughout the next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this evening and again on Monday afternoon and evening. MNZ001-004>009-013>016-152015- West Polk-Kittson-Roseau-Lake Of The Woods-West Marshall- East Marshall-North Beltrami-Pennington-Red Lake-East Polk- North Clearwater- 305 PM CDT Sun Jul 14 2019 This hazardous weather outlook is for portions of northwest Minnesota. .DAY ONE...This Afternoon and Tonight Isolated severe thunderstorms are possible this afternoon and evening. The main hazards will be large hail up to ping pong ball size and damaging wind gusts up to 70 mph. Isolated tornadoes and localized very heavy rainfall are also possible. The Maple River near Mapleton, the Sheyenne River near Harwood, and several points along the Red River mainstem between Fargo and Grand Forks remain high due to the recent rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday Scattered severe thunderstorms are possible Monday afternoon and evening. The main hazards will be large hail up to ping pong ball size and damaging wind gusts up to 70 mph. Isolated tornadoes and localized very heavy rainfall are also possible. Periodic thunderstorms are possible throughout the rest of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this evening and again on Monday afternoon and evening. MNZ002-003-017-022>024-027>032-040-NDZ038-039-049-052-053-152015- Norman-Clay-South Beltrami-Mahnomen-South Clearwater-Hubbard- West Becker-East Becker-Wilkin-West Otter Tail-East Otter Tail- Wadena-Grant-Barnes-Cass-Ransom-Sargent-Richland- 305 PM CDT Sun Jul 14 2019 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...This Afternoon and Tonight Scattered severe thunderstorms are possible this afternoon and evening. The main hazards will be large hail up to ping pong ball size and damaging wind gusts up to 70 mph. Isolated tornadoes and localized very heavy rainfall are also possible. The Maple River near Mapleton, the Sheyenne River near Harwood, and several points along the Red River mainstem between Fargo and Grand Forks remain high due to the recent rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday Scattered severe thunderstorms are possible Monday afternoon and evening. The main hazards will be large hail up to ping pong ball size and damaging wind gusts up to 70 mph. Isolated tornadoes and localized very heavy rainfall are also possible. Periodic thunderstorms are possible throughout the rest of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this evening and again on Monday afternoon and evening.
In the hours before
Local storm report, Jul 14, 5:15 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
515 PM CDT SUN JUL 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND GST 3 WSW FERGUS FALLS 46.27N 96.13W
07/14/2019 M54.00 MPH Otter Tail MN AWOS
PEAK WIND MEASURED AT THE FERGUS FALLS AIRPORT /KFFM/.
&&
GGUSTLocal storm report, Jul 14, 5:18 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
518 PM CDT SUN JUL 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND GST 3 NW FERGUS FALLS 46.31N 96.11W
07/14/2019 M55 MPH Otter Tail MN MESONET
PEAK WIND MEASURED AT A PERSONAL WEATHER STATION.
&&
GGUSTLocal storm report, Jul 14, 5:25 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
525 PM CDT SUN JUL 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG FERGUS FALLS 46.28N 96.07W
07/14/2019 OTTER TAIL MN 911 CALL CENTER
REPORTS OF NUMEROUS LARGE TREES DOWN AND POWER LINES DOWN
AROUND TOWN.
&&
GGUSTLocal storm report, Jul 14, 5:30 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
530 PM CDT SUN JUL 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG FERGUS FALLS 46.28N 96.07W
07/14/2019 OTTER TAIL MN LAW ENFORCEMENT
POLICE OFFICER REPORTS TREE LIMBS AND POWER LINES DOWN IN
FERGUS FALLS. OFFICER HAS RECEIVED 2 SEPARATE REPORTS OF
ROTATION WITH THIS STORM.
&&
BPLocal storm report, Jul 14, 5:35 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
535 PM CDT SUN JUL 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM FLASH FLOOD FERGUS FALLS 46.28N 96.07W
07/14/2019 Otter Tail MN LAW ENFORCEMENT
SEVERAL CARS HAVE BEEN STUCK IN HIGH WATER ON ROADS IN
FERGUS FALLS. VERY HEAVY RAIN BEING REPORTED.
&&
BPLocal storm report, Jul 14, 5:37 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
537 PM CDT SUN JUL 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 1 SSE BRECKENRIDGE 46.25N 96.58W
07/14/2019 E0.88 INCH Wilkin MN COCORAHS
&&
GGUSTThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 3:11 PM CDT | Severe Thunderstorm Warning | FGF | Becker | 64 min |
| Jul 14, 3:14 PM CDT | Severe Thunderstorm Warning | FGF | Hubbard | 31 min |
| Jul 14, 3:31 PM CDT | Tornado Warning | FGF | Hubbard | 29 min |
| Jul 14, 3:34 PM CDT | Tornado Warning | FGF | Becker, Clearwater, Hubbard | 41 min |
| Jul 14, 3:49 PM CDT | Severe Thunderstorm Warning | FGF | Hubbard | 26 min |
| Jul 14, 4:07 PM CDT | Severe Thunderstorm Warning | FGF | Otter Tail | 53 min |
| Jul 14, 4:10 PM CDT | Severe Thunderstorm Warning | FGF | Hubbard | 37 min |
| Jul 14, 4:13 PM CDT | Severe Thunderstorm Warning | FGF | Becker | 35 min |
| Jul 14, 4:16 PM CDT | Tornado Warning | FGF | Becker, Hubbard | 30 min |
| Jul 14, 4:28 PM CDT | Severe Thunderstorm Warning | FGF | Wilkin | 62 min |
| Jul 14, 4:39 PM CDT | Severe Thunderstorm Warning | FGF | Otter Tail, Wilkin | 36 min |
| Jul 14, 4:57 PM CDT | Severe Thunderstorm Warning | FGF | Otter Tail | 63 min |
| Jul 14, 5:08 PM CDT | Areal Flood Warning | FGF | Otter Tail | 3 hr |
| Jul 14, 5:10 PM CDT | Special Weather Statement | FGF | Otter Tail | 65 min |
| Jul 14, 5:20 PM CDT | Severe Thunderstorm Warning | FGF | Becker, Clay | 40 min |
| Jul 14, 5:23 PM CDT | Flash Flood Warning | FGF | Otter Tail | 3 hr |
| Jul 14, 5:26 PM CDT | Tornado Warning | FGF | Otter Tail | 34 min |
| Jul 14, 5:56 PM CDT | Severe Thunderstorm Warning | FGF | Otter Tail | 18 min |
| Jul 14, 6:34 PM CDT | Special Weather Statement | FGF | Wadena | 56 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.